Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 20, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 27, 2004, 6:28 PM MDT for Lincoln County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2004, 6:28 PM MDT (00:28 UTC)
- Expired
- Jul 27, 2004, 7:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Lincoln County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2147 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 280033 FFWABQ NMC027-280130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 628 PM MDT TUE JUL 27 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 730 PM MDT * AT 623 PM MDT...LAW ENFORCEMENT OFFICIALS AND NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW POCKETS OF HEAVY RAIN NEAR ANCHO AND NORTHEAST OF CAPITAN. THE RAIN WAS MOVING SOUTHEAST TO EAST AT 10 TO 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE ANCHO...CAPITAN... ENCINOSO...FORT STANTON AND WHITE OAKS AT 615 PM MDT LINCOLN COUNTY SHERIFF REPORTED WATER FLOWING OVER ROADS AND BRIDGES ALONG HIGHWAY 380 1 AND 1/2 MILES WEST OF CAPITAN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. LAT...LON 3418 10573 3397 10583 3340 10563 3391 10509 $$ GB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:00 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 27, 3:00 PM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE JUL 27 2004 .DISCUSSION...THUNDERSTORMS WERE DETECTED FIRST OVER CATRON...WESTERN SOCORRO AND WESTERN SIERRA COUNTIES. MSAS/LAPS INDICATED AXIS OF BEST INSTAB THROUGH RIO GRANDE VALLEY FM EPZ TO ABQ AREA THEN NORTHEAST TO CAO AT MIDDAY...WHERE IT PERSISTS THIS AFTERNOON. DRYING IN THE WEST WEDNESDAY BUT STILL SOME 20-30 POPS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. TROUGH AXIS DOESN/T CLEAR STATE COMPLETELY TIL LATE WEDNESDAY OR EARLY THURSDAY...AS SHORTWAVES CONTINUING TO MOVE THROUGH THE NORTHWEST FLOW. DRIER AND SOMEWHAT MORE STABLE AIRMASS EXPECTED THURSDAY AND FRIDAY THOUGH THERE APPEARS TO BE SOME FOCUS ON NORTHEAST AND EAST CENTRAL AREAS BOTH DAYS. ETA DRIER AND MORE STABLE THAN GFS...BUT GENERAL TRENDS SIMILAR. WIND SHIFT EXPECTED OVER PLAINS WEDNESDAY...ETA BRINGS AN EAST WIND INTO RIO GRANDE VALLEY WHILE GFS DOES NOT. ANOTHER STRONGER SHORTWAVE DEPICTED BY GFS TO MOVE ACROSS NORTHCENTRAL/NORTHEAST NEW MEXICO THURSDAY NIGHT/FRIDAY...AND BRINGING ANOTHER WIND SHIFT TO THE PLAINS FRIDAY. LONGER TERM...H5 HIGH CENTER DOES CONTINUE TO TRY TO SHIFT EASTWARD...BUT SETS UP OVER SOUTHWEST NEW MEXICO OVER THE WEEKEND. GFS MAINTAINS THE PREVIOUS IDEA OF THE CENTER DRIFTING FARTHER EAST WITH TIME...TOWARDS CLIMATOLOGY. WILL RESIST TAMPERING WITH GRIDS FOR THIS TIME PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 056/085 055/087 058 48411 GALLUP.................... 052/083 049/085 053 48411 GRANTS.................... 053/083 050/084 053 48411 GLENWOOD.................. 056/086 054/088 060 48521 CHAMA..................... 039/074 039/075 044 48522 LOS ALAMOS................ 050/078 049/080 052 48522 RED RIVER................. 038/069 036/070 038 48532 TAOS...................... 048/078 044/081 048 48532 SANTA FE.................. 052/079 051/083 054 48531 SANTA FE AIRPORT.......... 053/083 052/086 056 48521 ESPANOLA.................. 053/085 051/087 056 48531 ALBUQUERQUE HEIGHTS....... 061/085 061/089 066 48411 ALBUQUERQUE VALLEY........ 058/087 058/091 065 48411 ALBUQUERQUE FOOTHILLS..... 059/084 060/086 064 48511 ALBUQUERQUE WEST MESA..... 062/087 062/090 065 48411 SOCORRO................... 062/088 058/091 062 48511 SANDIA PARK/CEDAR CREST... 057/079 054/083 057 48511 MORIARTY/ESTANCIA......... 053/084 051/086 053 48532 CARRIZOZO................. 055/088 054/090 056 48511 RUIDOSO................... 055/079 051/080 053 48522 RATON..................... 050/077 048/080 051 48532 LAS VEGAS................. 050/076 049/080 053 48532 ROY....................... 053/078 054/082 055 48432 CLAYTON................... 056/079 057/083 060 48332 SANTA ROSA................ 058/086 059/085 061 48532 TUCUMCARI................. 061/086 061/088 064 48332 FORT SUMNER............... 060/086 060/088 062 48432 CLOVIS.................... 062/087 062/089 064 48332 PORTALES.................. 062/088 063/090 064 48332 ROSWELL................... 063/089 063/092 067 48432 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 27, 10:30 AM MDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1030 AM MDT TUE JUL 27 2004 NMZ001>021-026-281200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1030 AM MDT TUE JUL 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS MUCH OF THE AREA TODAY...BUT STORMS ARE EXPECTED TO BE MOST NUMEROUS FROM THE ARIZONA STATE LINE TO THE CENTRAL MOUNTAIN CHAIN. SOME OF THE STORMS MAY REACH SEVERE LEVELS PRODUCING HAIL AROUND PENNY SIZE OR LARGER ALONG WITH HEAVY RAIN AND WIND GUSTS TO 45 MPH...ESPECIALLY OVER PORTIONS OF NORTHWEST AND WEST CENTRAL NEW MEXICO. SIMILAR TO THE PAST TWO DAYS...A NORTHWEST STEERING FLOW WILL CARRY THE STORMS TOWARD THE SOUTHEAST. BY TONIGHT...EASTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA WILL BE FAVORED. .DAYS TWO THROUGH SEVEN... ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS FAR NORTHEAST NEW MEXICO WEDNESDAY...OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED AS A WARMER AND LESS ACTIVE WEATHER PATTERN BEGINS AREAWIDE THURSDAY INTO THE WEEKEND. AS WEATHER CAN CHANGE VERY RAPIDLY...REMEMBER TO ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN NOON AND 900 PM MDT...OVER SAN JUAN...WESTERN RIO ARRIBA...MCKINLEY AND CIBOLA COUNTIES. HOWEVER...ISOLATED SEVERE THUNDERSTORMS MAY OCCUR ELSEWHERE OVER WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON AND EVENING. TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE PLEASE CALL 1-888-386-7637.
In the hours before
Special weather statement, Jul 27, 3:15 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 PM MDT TUE JUL 27 2004 NMZ009-272200- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 310 PM MDT TUE JUL 27 2004 A STRONG THUNDERSTORM HAS MOVED INTO NORTHEAST BERNALILLO COUNTY AND OVER NORTHEAST OF ALBUQUERQUE. THIS STORM WILL PRODUCE VERY HEAVY RAIN OVER THE NORTHEAST HEIGHT BETWEEN 315 PM AND 345 PM. RAIN AMOUNTS OF 1/2 TO 1 INCH ARE POSSIBLE WHICH COULD PRODUCE RAPID RISES IN ARROYOS AND LOCALIZED STREET FLOODING. THE HEAVIEST RAIN WILL FALL FROM THE NORTH VALLEY TO NORTH AND EAST OF TRAMWAY. GB
Local storm report, Jul 27, 5:17 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
517 PM MDT TUE JUL 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL ALBUQUERQUE 35.12N 106.62W
07/27/2004 0.88 INCH BERNALILLO NM NWS EMPLOYEE
REPORT WAS NEAR SECOND STREET AND ALAMEDA.
&&
DPORTERNearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.